Colorado, 2025

Hail and Damaging Winds in Colorado, May 14, 2025

May 14, 2025 · NWS BOU · 45 events in 10 counties and zones

Severe thunderstorms with strong damaging winds tracked across northeast Colorado during the afternoon and evening of May 14th. High winds of 60-80 mph reported in numerous locations, and at least a couple reports of trees that fell onto homes.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms with strong damaging winds tracked across northeast Colorado during the afternoon and evening of May 14th. High winds of 60-80 mph reported in numerous locations, and at least a couple reports of trees that fell onto homes. One in Brush, CO, and two more homes had damage due to fallen trees in Holyoke, CO. Power outages were reported in Holyoke, Iliff, Brush, and some surrounding rural locations in northeast Colorado. Strong winds from a cold front (enhanced from the thunderstorm outflow winds) pushed through eastern Elbert and Lincoln Counties with gusts of 55 to 70 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 14, 10:51 AM MST, 3 hours 24 minutes earlier. Its key messages:

  • Windy today with showers and thunderstorms over northern areas of the plains by mid to late afternoon. Wind gusts from 55 to 65 mph may occur with the stronger storms.
  • Although very windy conditions and low humidity levels will occur over the Palmer Divide and east central plains this afternoon, recent green up may decrease the fire danger somewhat.
  • Potential for strong winds in and near the foothills late tonight through mid morning on Thursday. A few gusts from 70 to 75 mph may occur in the normal windy areas.
  • Increased shower and thunderstorm activity expected again starting Sunday.
Area forecast discussion, May 14, 10:51 AM MST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1151 AM MDT Wed May 14 2025

.KEY MESSAGES...

- Windy today with showers and thunderstorms over northern areas
  of the plains by mid to late afternoon. Wind gusts from 55 to
  65 mph may occur with the stronger storms.

- Although very windy conditions and low humidity levels will
  occur over the Palmer Divide and east central plains this
  afternoon, recent green up may decrease the fire danger
  somewhat.

- Potential for strong winds in and near the foothills late
  tonight through mid morning on Thursday.  A few gusts from
  70 to 75 mph may occur in the normal windy areas.

- Increased shower and thunderstorm activity expected again
  starting Sunday.

&&

.DISCUSSION /Today Through Thursday Morning/
...Issued at 316 AM MDT Wed May 14 2025

A complex upper level trough will move across the the central and
nrn Rockies today through tonight.

Things to watch include the following:

1. Potential for strong wind gusts associated with late aftn/early
evening showers and tstms across nrn portions of the plains.  Hi res
data has been very consistent showing a band of 50-60 mph winds,
with a few gusts from 65-70 mph, moving across portions of nern CO
from nern Weld county into Morgan county and points eastward. In
addition, certainly can't rule out a few gustnadoes occurring along
the leading edge of the activity as well.

2. Elevated fire conditions will occur across the Palmer Divide
and east central plains this aftn due to gusty SW winds and low
humidity. However, green up has begun which may help reduce the
potential fire threat.

3. There appears to some threat for a brief period of strong winds
late tonight thru mid morning on Thu, in and near the base of the
foothills, as favorable subsidence develops along with with cross
barrier flow in the 45-50 kt range. Confidence level isn't high
enough to issue a High Wind Watch, however, wouldn't be surprised
to see a few wind gusts from 70-75 mph between 5 am and 9 am Thu
morning in the normal windy areas.

&&

.AVIATION /18Z TAFS through 18Z Thursday/...
Issued at 1116 AM MDT Wed May 14 2025

Gusty northerly winds should continue for the next hour or so
before transitioning to ESE briefly around 20Z. There is a chance
for a brief period of SW winds with gusts up to 25kts for APA and
DIA between 21-22Z. Confidence is high that a cold front will
push through after 22Z with strong WNW winds gusting up to 40 kts
and showers in the vicinity. There is a small chance some showers
could make it to DIA between 00Z and 01Z, however confidence is
low at this time, so added PROB30 in the TAF. By 01Z, winds should
become more northerly, with gusts up to 25 kts possible through
03Z. Winds will return to drainage overnight. By 15Z (slightly
earlier for BJC and APA) strong westerly winds are expected,
gusting up to 25 kts.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...RPK
AVIATION...Ideker
Hazardous weather outlook, May 14, 10:07 AM MST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1107 AM MDT Wed May 14 2025

COZ030>051-151715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1107 AM MDT Wed May 14 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...This Afternoon and Tonight

A few severe thunderstorms will be possible this afternoon and
evening over portions of the northeast plains.  Damaging winds
up to 65 mph will be the main threat from the thunderstorms. The
threat is mainly in areas north and east of Fort Morgan to the
northeast corner of Colorado between 4 PM and 8 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong winds are expected over the ridges and east slopes of the
Front Range early Thursday, with gusts up to 60 mph in wind prone
areas.

There will be a slight chance of showers and thunderstorms
Thursday through Saturday, mainly in the afternoons over the
mountains. An increase in thunderstorm activity is expected for
Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight but reports
of strong winds would be appreciated.

Gimmestad

In the hours before

Special weather statement, May 14, 1:55 PM MST, 20 minutes before
Special Weather Statement
National Weather Service Denver CO
255 PM MDT Wed May 14 2025

COZ035-038-042-043-142145-
Northeast Weld County CO-Larimer County Below 6000 Feet/Northwest
Weld County CO-Larimer and Boulder Counties Between 6000 and
9000 Feet CO-Central and South Weld County CO-
255 PM MDT Wed May 14 2025

...A LINE OF SHOWERS WILL IMPACT NORTHWESTERN WELD AND EASTERN
LARIMER COUNTIES UNTIL 345 PM MDT...

At 255 PM MDT, Doppler radar was tracking a line of showers
extending from 7 miles northeast of Rockport to near Carter Lake, or
extending from 34 miles northeast of Fort Collins to 21 miles
southwest of Fort Collins, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects.

Locations impacted include...
  Fort Collins, Greeley, Loveland, Windsor, Evans, Johnstown,
  Wellington, Milliken, Berthoud, Eaton, Mead, Severance, LaSalle,
  Ault, Gilcrest, Pierce, Timnath, Nunn, Grover and Carr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4027 10532 4055 10529 4100 10523 4100 10410
      4046 10459 4027 10469
TIME...MOT...LOC 2054Z 299DEG 18KT 4097 10471 4052 10506 4027 10523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Barjenbruch
Special weather statement, May 14, 2:00 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Denver CO
300 PM MDT Wed May 14 2025

COZ036-039-040-043-142145-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County CO-Boulder And Jefferson
Counties Below 6000 Feet/West Broomfield County CO-Jefferson and
West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-Central and
South Weld County CO-
300 PM MDT Wed May 14 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT DENVER...EAST CENTRAL
CLEAR CREEK...NORTHERN JEFFERSON...WESTERN ARAPAHOE...SOUTHWESTERN
WELD...WESTERN ADAMS...BROOMFIELD AND SOUTHEASTERN BOULDER COUNTIES
UNTIL 345 PM MDT...

At 300 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles north of Longmont to over
Kittredge, or extending from 21 miles south of Fort Collins to 18
miles west of Denver, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree branches and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Denver, Aurora, Lakewood, Thornton, Arvada, Westminster,
  Centennial, Boulder, Longmont, Broomfield, Commerce City,
  northeastern Littleton, Northglenn, Brighton, Englewood, Wheat
  Ridge, Lafayette, Golden, Louisville and Erie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 3961 10545 3966 10542 3966 10540 3968 10541
      3991 10528 3991 10522 3993 10527 4014 10530
      4013 10529 4019 10526 4019 10531 4021 10532
      4022 10529 4024 10532 4026 10531 4027 10463
      3961 10468 3961 10473 3958 10474
TIME...MOT...LOC 2059Z 280DEG 23KT 4026 10515 3993 10513 3966 10528

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Barjenbruch

The radar

The Denver radar (KFTG), 52 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

36 thunderstorm wind, 7 hail, 2 high wind. Local standard time, as filed.

Hail, Weld

When
May 14, 2:15 PM MST to 2:16 PM MST
Where
Weld County, 0.87 mi SW of Erie
Measured
0.75 in hail
Reported by
Public
Coordinates
40.040, -105.060

Hail, Weld

When
May 14, 2:16 PM MST to 2:18 PM MST
Where
Weld County, 0.69 mi S of Erie
Measured
1 in hail
Reported by
Public
Coordinates
40.040, -105.050

Hail, Weld

When
May 14, 2:20 PM MST to 2:22 PM MST
Where
Weld County, 1.06 mi E of Erie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.050, -105.030

Hail, Weld

When
May 14, 2:21 PM MST to 2:24 PM MST
Where
Weld County, 0.69 mi S of Erie
Measured
1.25 in hail
Reported by
Public
Coordinates
40.040, -105.050

Hail, Weld

When
May 14, 2:29 PM MST to 2:32 PM MST
Where
Weld County, 3.76 mi W of Frederick
Measured
1 in hail
Reported by
Public
Coordinates
40.090, -105.000

Hail, Jefferson

When
May 14, 2:30 PM MST to 2:32 PM MST
Where
Jefferson County, 1.48 mi SSE of Arvada
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
39.780, -105.070

Thunderstorm Wind, Weld

When
May 14, 3:07 PM MST to 3:12 PM MST
Where
Weld County, 1.73 mi NW of Briggsdale
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.650, -104.340

Raws station Crow Creek.

Thunderstorm Wind, Denver

When
May 14, 3:14 PM MST to 3:16 PM MST
Where
Denver County, 13.4 mi ENE of (Den)denver Intl Arp
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.850, -104.650

Station Denver Intl Airport.

Thunderstorm Wind, Weld

When
May 14, 3:18 PM MST to 3:22 PM MST
Where
Weld County, 5.33 mi E of Prospect Valley
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.080, -104.310

Thunderstorm Wind, Weld

When
May 14, 3:23 PM MST to 3:27 PM MST
Where
Weld County, 4.28 mi NNW of Pawnee Buttes
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.880, -104.000

Station 2 NW Pawnee Buttes.

Thunderstorm Wind, Weld

When
May 14, 3:25 PM MST to 3:26 PM MST
Where
Weld County, 0.87 mi SW of Masters
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.290, -104.260

Mesonet station near Dearfield.

Thunderstorm Wind, Morgan

When
May 14, 3:28 PM MST to 3:37 PM MST
Where
Morgan County, 13.09 mi NNE of Weldona
Measured
61 kt (70 mph) measured gust
Reported by
Storm Chaser
Coordinates
40.520, -103.860

Measured with Vantage Pro Weather Station. Also reported 3-4 inch diameter tree limbs down and minor roof damage to outbuilding.

Thunderstorm Wind, Morgan

When
May 14, 3:51 PM MST to 3:54 PM MST
Where
Morgan County, 6.91 mi WSW of Ft Morgan
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.210, -103.920

A Wunderground station.

Thunderstorm Wind, Morgan

When
May 14, 3:51 PM MST to 3:52 PM MST
Where
Morgan County, 2.1 mi NE of Wiggins
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.250, -104.040

Mesonet station Wiggins Bijou Creek.

Thunderstorm Wind, Morgan

When
May 14, 3:55 PM MST to 4:02 PM MST
Where
Morgan County, Ft Morgan Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
40.330, -103.800

Fort Morgan Airport.

Hail, Morgan

When
May 14, 3:58 PM MST to 4:00 PM MST
Where
Morgan County, 2.1 mi SW of Ft Morgan
Measured
0.75 in hail
Reported by
Public
Coordinates
40.230, -103.830

Thunderstorm Wind, Morgan

When
May 14, 4:10 PM MST to 4:40 PM MST
Where
Morgan County, 3.16 mi W of Brush
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.250, -103.680

Power poles down near the intersection of County Road 25 and County Road R. Time estimated.

Thunderstorm Wind, Morgan

When
May 14, 4:12 PM MST to 4:22 PM MST
Where
Morgan County, 0.87 mi NW of Brush
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.260, -103.630

Multiple 3-4 inch diameter tree limbs down. Time estimated.

Thunderstorm Wind, Morgan

When
May 14, 4:12 PM MST to 4:24 PM MST
Where
Morgan County, 2.1 mi SE of Brush
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
40.230, -103.590

Thunderstorm Wind, Morgan

When
May 14, 4:13 PM MST to 4:23 PM MST
Where
Morgan County, 1.26 mi WNW of Brush
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.260, -103.640

Spotter and social media posts of at least one tree down on a house in Brush. Time and location estimated.

Thunderstorm Wind, Washington

When
May 14, 4:15 PM MST to 4:25 PM MST
Where
Washington County, 3.82 mi NE of Midway
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
40.270, -103.350

Mesonet station near Brush.

Thunderstorm Wind, Logan

When
May 14, 4:15 PM MST to 4:25 PM MST
Where
Logan County, Sterling Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
40.620, -103.270

Awos station STK Sterling.

High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
May 14, 4:16 PM MST to 5:15 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

A peak wind gust of 69 mph was recorded at the Limon ASOS. Additional wind gusts reached 55 to 65 mph across the zone.

Thunderstorm Wind, Washington

When
May 14, 4:17 PM MST to 4:23 PM MST
Where
Washington County, 0.87 mi NW of Woodrow
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
39.990, -103.590

Thunderstorm Wind, Washington

When
May 14, 4:23 PM MST to 4:43 PM MST
Where
Washington County, (Ako)akron Weather Station
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
40.170, -103.220

Located at the Akron airport AKO.

Thunderstorm Wind, Logan

When
May 14, 4:32 PM MST to 4:38 PM MST
Where
Logan County, 10.36 mi N of Willard
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
40.700, -103.480

At the station 1MW which is 15 miles west-northwest of Sterling.

Thunderstorm Wind, Washington

When
May 14, 4:33 PM MST to 4:34 PM MST
Where
Washington County, (Ako)akron Weather Station
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
40.170, -103.220

Measured at the Akron Airport, AKO.

Thunderstorm Wind, Logan

When
May 14, 4:41 PM MST to 4:43 PM MST
Where
Logan County, 5.22 mi W of Peetz
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.970, -103.200

Awos station near Peetz.

Thunderstorm Wind, Logan

When
May 14, 4:45 PM MST to 4:55 PM MST
Where
Logan County, 0.69 mi N of Iliff
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.760, -103.070

Spotter confident in at least 80 mph wind gusts. Damage to branches 7 to 8 inches in diameter reported, as well as an overturned pivot sprinkler.

Thunderstorm Wind, Logan

When
May 14, 4:45 PM MST to 4:55 PM MST
Where
Logan County, 1.73 mi NE of Iliff
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.770, -103.050

CoAgMet Station near Iliff.

Thunderstorm Wind, Logan

When
May 14, 4:49 PM MST to 4:55 PM MST
Where
Logan County, 9.22 mi NNW of Willard
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
40.680, -103.520

Thunderstorm Wind, Logan

When
May 14, 4:50 PM MST to 5:00 PM MST
Where
Logan County, 2.14 mi NNE of Iliff
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.780, -103.060

Power line down by County Road 55 north of Iliff. Spotter also reported no power in town. Location and time estimated.

High Wind, Se Elbert County Below 6000 Feet / South Lincoln County

When
May 14, 5:08 PM MST to 6:33 PM MST
Where
Se Elbert County Below 6000 Feet / South Lincoln County forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

A 74 mph wind gust was reported at weather station 8 miles north-northwest of Boyero.

Thunderstorm Wind, Washington

When
May 14, 5:08 PM MST to 5:13 PM MST
Where
Washington County, 3.27 mi WSW of Cope
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
39.660, -102.910

Thunderstorm Wind, Sedgwick

When
May 14, 5:29 PM MST to 5:35 PM MST
Where
Sedgwick County, 5.84 mi SE of Marks Butte
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.770, -102.420

Thunderstorm Wind, Phillips

When
May 14, 5:37 PM MST to 5:41 PM MST
Where
Phillips County, 7.39 mi SSW of Haxtun Muni Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.520, -102.650

Wunderground weather station.

Thunderstorm Wind, Phillips

When
May 14, 5:43 PM MST to 5:53 PM MST
Where
Phillips County, 7.6 mi S of Holyoke
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
40.470, -102.300

Mesonet station along US 385 south of Holyoke.

Thunderstorm Wind, Phillips

When
May 14, 5:45 PM MST to 5:55 PM MST
Where
Phillips County, Holyoke
Measured
60 kt (69 mph) estimated gust
Reported by
State Official
Coordinates
40.580, -102.300

County dispatch reported two trees down on houses within Holyoke, along with other tree damage and power outages. Time estimated.

Thunderstorm Wind, Sedgwick

When
May 14, 5:46 PM MST to 5:54 PM MST
Where
Sedgwick County, 6.74 mi SSE of Ovid
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
40.860, -102.330

The report was from a weatherlink station.

Thunderstorm Wind, Phillips

When
May 14, 5:47 PM MST to 5:57 PM MST
Where
Phillips County, 2.14 mi NNE of Holyoke Arpt
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
40.610, -102.260

The report was from a weatherlink station.

Thunderstorm Wind, Phillips

When
May 14, 5:47 PM MST to 5:55 PM MST
Where
Phillips County, 3.44 mi WSW of Paoli
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.600, -102.530

The report was from a weatherlink station.

Thunderstorm Wind, Phillips

When
May 14, 5:48 PM MST to 5:55 PM MST
Where
Phillips County, 9.35 mi SE of Amherst
Measured
75 kt (86 mph) measured gust
Reported by
Mesonet
Coordinates
40.580, -102.050

The report was from a Weatherlink weather station.

Thunderstorm Wind, Phillips

When
May 14, 5:50 PM MST to 5:52 PM MST
Where
Phillips County, 6.07 mi SE of Amherst
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.610, -102.100

Thunderstorm Wind, Phillips

When
May 14, 5:53 PM MST to 6:03 PM MST
Where
Phillips County, 7.6 mi S of Holyoke
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
40.470, -102.300

Mesonet station US 385 south of Holyoke.

Thunderstorm Wind, Phillips

When
May 14, 5:55 PM MST to 6:00 PM MST
Where
Phillips County, 0.87 mi SW of Holyoke Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
40.570, -102.280

Awos station HEQ Holyoke Airport.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245269, 1245268, 1245267, 1245266, 1245265, 1245264, 1245229, 1245230, 1245231, 1245232, 1245233, 1245234, 1245235, 1245236, 1245237, 1245263, 1245227, 1245228, 1245259, 1245262, 1245257, 1245258, 1245224, 1245256, 1245255, 1245254, 1245253, 1245238, 1245239, 1245240, 1245241, 1245261, 1245222, 1245242, 1245243, 1245244, 1245245, 1245260, 1245252, 1245250, and more.